Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
This is a Premium feature
To use this feature subscribe to Mumsnet Premium - get first access to new features see fewer ads, and support Mumsnet.Start using Mumsnet Premium
Anyone else stopped taking Tamoxifen?(4 Posts)
Was treated for very early, very tiny breast cancer a few months ago. Had surgery followed by radiotherapy and now on Tamoxifen. Getting a bit of vaginal discomfort and worried about vaginal atrophy. My oncologist doesn't want me to take local estrogen cream because my BC was ER+. Instead he suggests I just stop taking Tamoxifen as "it's overall benefits in your circumstances are very small".
I'm flabbergasted and confused. Tamoxifen is known to increase your risk of oesteoporosis and quadruple your risk of womb cancer. It can also affect your heart health considerably. So why on Earth was I put on Tamoxifen, if it's benefit is so small for me, yet the side effects can be really damaging!
I'm really concerned that Tamoxifen isn't benefiting me at all, but is likely to cause some worrying health side effects. Has anyone else been in this situation? Just don't know what to do
I don't have any advice but am in the same situation as you, and very concerned about the long term effects of medication.
It's so difficult to make an informed decision.
Hi. It such a dilemma isn't it? Have done some research today and apparently Tamoxifen protects you against oesteoporosis, which is good news. But I'm still worried about the effect it might have on my heart and the lining of my womb.
Just popping on to say I was on Tamoxifen for 5 years. It really is a risk/benefit analysis.
I didn’t have any major problems. I got quite tired but then has just gone though chemotherapy and had two young children to look after so could have been that.
I wasn’t aware of any effects on the heart. I’m a runner and seem to have no problems!
I would have been greater risk than you so it’s a difficult call to make. You can always ask for a second opinion. I did this when deciding whether to continue for ten years and the conclusion was that for the tiny extra benefit it wasn’t worth it.
Join the discussion
Please login first.